Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Apr 28, 2021, 2:30 PM CDT for Leavenworth County, Wyandotte County, Kansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2021, 2:30 PM CDT (19:30 UTC)
- Expired
- Apr 28, 2021, 3:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Kansas City, MO
Counties Leavenworth County, KS, Wyandotte County, KS
The radar
The Pleasant Hill radar (KEAX), 69 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 986 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted.
262
WWUS83 KEAX 281930
SPSEAX
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
230 PM CDT Wed Apr 28 2021
KSZ103-104-MOZ028-282015-
Wyandotte KS-Leavenworth KS-Platte MO-
230 PM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR WYANDOTTE...LEAVENWORTH AND
SOUTHEASTERN PLATTE COUNTIES UNTIL 315 PM CDT...
At 230 PM CDT, Doppler radar was tracking a strong thunderstorm over
Tonganoxie, moving northeast at 35 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Shawnee, Leavenworth, Lansing, Bonner Springs, Parkville, Tonganoxie,
Platte City, Basehor, Edwardsville, Riverside, Weatherby Lake, Kansas
City, Lake Waukomis, Ferrelview, Platte Woods, Linwood, Northmoor,
Houston Lake, Reno and Fairmount.
This includes the following highways...
Interstate 70 in Kansas between mile markers 410 and 415.
Interstate 29 between mile markers 3 and 17.
Interstate 635 between mile markers 7 and 12.
Interstate 435 between mile markers 11 and 39.
Kansas Turnpike between mile markers 206 and 226.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3924 9518 3939 9461 3916 9460 3906 9485
3906 9487 3904 9488 3900 9500 3900 9502
3898 9505 3899 9508 3896 9509 3898 9516
3896 9517 3897 9519
TIME...MOT...LOC 1930Z 227DEG 29KT 3909 9507
$$
PietrychaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Apr 28, 12:58 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 28, 12:58 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1258 PM CDT Wed Apr 28 2021 .Discussion... Issued at 325 AM CDT WED APR 28 2021 OVERVIEW Shower and thunderstorm activity is expected to increase this morning into the afternoon. Coverage will become more widespread this afternoon. Severe weather is not expected. Rainfall will come to an end across the area Thursday with highest amounts of 1 to 1.5". A dry forecast is expected into the weekend with temperatures returning to the low 80s. WEDNESDAY THROUGH THURSDAY MORNING: Overnight, a deep mid level trough is making its way toward our area. So far we have stayed mostly dry due to limited forcing and a fairly significant warm layer aloft. Think it will be pretty difficult to see much in the way of precipitation until we get better forcing. That forcing will come later this morning as a cold front begins sweeping through the area and a shortwave slides through. Moisture will also continue streaming into the area and showers and thunderstorms are expected to ignite along the cold front through mid day. Shower and thunderstorms activity is expected to become more widespread through the afternoon both along and behind the front. Expect potential for some higher rain totals Wednesday night south of I-70 where amounts of 1-1.5" could be possible. Flooding risk looks pretty low at this time, but some isolated flooding could be possible Wednesday night into Thursday, especially where thunderstorms develop. farther north, expect precipitation amounts in the 0.5-1.0" range along and north of I-70. As far as temperatures go, expect to be a bit cooler with highs in the upper 60s to low 70s today. Precipitation is expected to continue into Thursday morning, but will slowly slide south and east of the area. The heaviest rain totals will remain well south of our area, near the Missouri/Arkansas border, where amounts as high as 4 inches could be possible. THURSDAY AFTERNOON AND BEYOND: Precipitation will be exiting the area on Thursday and we should see some clearing by the afternoon. Expect temperatures to be on the cool side again and a few degrees on either side of 70. Temperatures will rebound on Friday with highs reaching the mid 70s. Dry weather will continue into the weekend with warming temperatures each day. Expect to see some low 80s return to the forecast both Saturday and Sunday. For the early part of next week, the weather looks to turn a bit more active again as another wave settles into the forecast area, bringing the return of shower and thunderstorm chances. && .Aviation...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 1253 PM CDT WED APR 28 2021 Slow moving boundary will become the focus for showers and storms. This will result in period of showers and thunderstorms through the mid and late afternoon hours across the metro. Behind the boundary, MVFR conditions are expected through the evening. Expect self destructive sunshine on Thursday, with the possibility of an instability shower or two, mainly east of the TAF sites. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...HB Aviation...BT
In the hours before
Special weather statement, Apr 28, 2:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
230 PM CDT Wed Apr 28 2021
KSZ103-104-MOZ028-282015-
Wyandotte KS-Leavenworth KS-Platte MO-
230 PM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR WYANDOTTE...LEAVENWORTH AND
SOUTHEASTERN PLATTE COUNTIES UNTIL 315 PM CDT...
At 230 PM CDT, Doppler radar was tracking a strong thunderstorm over
Tonganoxie, moving northeast at 35 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Shawnee, Leavenworth, Lansing, Bonner Springs, Parkville, Tonganoxie,
Platte City, Basehor, Edwardsville, Riverside, Weatherby Lake, Kansas
City, Lake Waukomis, Ferrelview, Platte Woods, Linwood, Northmoor,
Houston Lake, Reno and Fairmount.
This includes the following highways...
Interstate 70 in Kansas between mile markers 410 and 415.
Interstate 29 between mile markers 3 and 17.
Interstate 635 between mile markers 7 and 12.
Interstate 435 between mile markers 11 and 39.
Kansas Turnpike between mile markers 206 and 226.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3924 9518 3939 9461 3916 9460 3906 9485
3906 9487 3904 9488 3900 9500 3900 9502
3898 9505 3899 9508 3896 9509 3898 9516
3896 9517 3897 9519
TIME...MOT...LOC 1930Z 227DEG 29KT 3909 9507
PietrychaThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 8:26 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 67 hr |
| Apr 28, 3:04 PM CDT | Flash Flood Warning | EAX | Platte | 3 hr |
| Apr 28, 4:04 PM CDT | Areal Flood Advisory | EAX | Caldwell, Carroll, Clay, Clinton, Livingston, Ray | 3 hr |
| Apr 28, 4:48 PM CDT | Areal Flood Advisory | EAX | Cass, Johnson | 3 hr |
| Apr 28, 5:00 PM CDT | Flash Flood Warning | EAX | Cass | 3 hr |
| Apr 28, 2:55 PM CDT | Flash Flood Warning | EAX | Leavenworth, Wyandotte | 3 hr |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.